MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF NEO/PED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF NEO/PED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 65SP040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One tracheostomy tube was received for evaluation in relation to the reported event.Evaluation of the device is currently in progress.Once the evaluation is complete, a follow-up report with evaluation results will be submitted.
 
Event or Problem Description
It was reported that three days after starting to use the product, the customer noticed there was an alarm sounding from the cuff pressure gauge.They checked the product and the one-way valve was found damaged.There was no patient injury reported.
 
Additional Manufacturer Narrative
Other text: additional information: h6 and h10.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#(b)(4).No problems or issues were identified during this device history record review.Visual and functional tests were performed.One (1) sample was received in used conditions, without its original packaging.The sample was visually inspected at a distance of 12" under normal lighting to receive unit.Based on the tests performed to replicate the failure mode, where it could not be reproduced using the tools from assembly process, the most probable root cause is that valve damage occurred during the use of the device since the breakage occurred 3 days after the start of use, not during initial device installation.This condition can be attributed to incorrect handling of the device.The root cause was undetermined.No corrective actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process.
 
Additional Manufacturer Narrative
Other text: corrected data: b1, corrected data: corrected data: b1 product problem.

Brand Name
BIVONA AIRE-CUF NEO/PED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
akasaka, minato-ku, tokyo
minneapolis, MN 55442
MDR Report Key13500078
Report Number3012307300-2022-03048
Device Sequence Number19812110
Product Code JOH
UDI-Device Identifier15021312000306
UDI-Public15021312000306
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2025
Device Model Number65SP040
Device Catalogue Number65SP040
Device Lot Number4035684
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer09/16/2022
06/13/2023
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date05/06/2023
06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown